Your Health. Your Family. Your Choice.
Administered by: Public Purchased by: Public
Life Threatening? Yes
Write-up: This case was reported by a healthcare professional and described the occurrence of intussusception in a 9-week-old male subject who was vaccinated with ROTARIX (GlaxoSmithKline). Concurrent vaccination included ACTHIB (Sanofi), PEDIARIX (GlaxoSmithKline) and PREVENAR (Lederle) all given on 3 October 2008. There were no concurrent medications. On 3 October 2008 at 12:00 the subject received 1st dose of ROTARIX (oral). On 26 October 2008, 23 days after vaccination with ROTARIX, the subject experienced intussusception. The subject was hospitalised and the healthcare professional considered the event was disabling, life threatening and clinically significant (or requiring intervention). The subject was treated with unknown (Unknown treatment). On 6 November 2008, the event was resolved. The healthcare professional considered the event was probably related to vaccination with ROTARIX. 12/01/2008 MR received for DOS 10/26-30/2008 with D/C DX: Intussusception. Pt presented with 4 day hx of fussiness, intermittent emesis, tarry stool and poor po intake. IS noted on Abd US with attempted air enema reduction which was unsuccessful x 3. Taken to OR for an open reduction of IS, appendectomy and repair of serosal tears. initially NPO with PCA pain mgmt. Transitioned to oral diet and pain meds and d/c on POD#3.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166